Alert archive / Nebraska / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 69, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 29, 2008, 5:07 PM CDT for Brown County, Rock County, Nebraska. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2008, 5:07 PM CDT (22:07 UTC)
- Expired
- May 29, 2008, 5:45 PM CDT
- In force
- 38 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:17 PM CDT | HAIL 1.75 | 4 S Long Pine, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 2:30 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 791 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 292207
SVRLBF
NEC017-149-292245-
/O.NEW.KLBF.SV.W.0069.080529T2207Z-080529T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
507 PM CDT THU MAY 29 2008
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA...
THIS INCLUDES THE CITY OF AINSWORTH...
WEST CENTRAL ROCK COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 545 PM CDT
* AT 502 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES WEST OF TWIN LAKES STATE WILDLIFE MANAGEMENT AREA...OR 16
MILES SOUTH OF AINSWORTH...AND MOVING NORTHEAST AT 43 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHEAST OF LONG PINE BY 520 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM CDT THURSDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4260 9988 4256 9951 4228 9938 4223 9970
4220 10001
TIME...MOT...LOC 2207Z 217DEG 37KT 4237 9970
$$
GARNER1 follow-up statement
000
WWUS53 KLBF 292224
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
524 PM CDT THU MAY 29 2008
NEC017-149-292245-
/O.CON.KLBF.SV.W.0069.000000T0000Z-080529T2245Z/
ROCK NE-BROWN NE-
524 PM CDT THU MAY 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EASTERN BROWN AND WEST CENTRAL ROCK COUNTIES...
AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES NORTH OF HIGHWAY 183 MILE MARKER 170...OR 7 MILES
SOUTH OF BASSETT...MOVING NORTHEAST AT 43 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR WESTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL
1000 PM CDT THURSDAY EVENING FOR WESTERN NEBRASKA.
LAT...LON 4260 9988 4256 9951 4228 9938 4223 9970
4220 10001
TIME...MOT...LOC 2224Z 217DEG 37KT 4251 9956
$$
GARNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:55 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 29, 2:55 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT THU MAY 29 2008 .DISCUSSION... INITIAL STRONG CONVECTION HAS BEGUN IN HITCHCOCK COUNTY INTO HAYES COUNTY. TORNADO WATCHES IN EFFECT FOR ALL OF WRN AND NCTRL UNTIL 02-03Z. A SFC LOW IN NERN CO IS FORECAST TO DEEPEN NEAR THE TRI STATE BORDER WITH BACKED SFC WINDS POSSIBLE NEAR AND EAST OF HWY 83 EAST ACROSS SRN CUSTER COUNTY. AN INVERTED TROUGH EXTENDING NORTHEAST INTO CENTRAL SOUTH DAKOTA...AND A WARM FRONT ARCHING NORTHEAST FROM THE LOW INTO NORTHEAST NEBRASKA. MODERATELY STRONG 0-6 KM BULK SHEAR 40-60 KT AND LARGE INSTABILITY WILL DICTATE SUPERCELLS. THESE CELLS SHOULD CONGEAL INTO AN MCS OR TWO WITH FLASH FLOODING A CONCERN...ESPECIALLY ACROSS THE NERN COUNTIES. THE UPPER ELKHORN BASIN RECEIVED AS MUCH AS 2-4 INCHES AND THE ELKHORN NEAR ONEILL WAS ALREADY OUT OF BANK THIS MORNING WITH SUBSTANTIALLY STANDING WATER. ANY ADDITIONAL HEAVY RAINFALL THIS EVENING COULD MAKE FLOODING SIGNIFICANT AND WILL NEED TO MONITOR CLOSELY. ON FRIDAY...MAINLY DRY WITH HIGHS IN THE UPPER 70S AND LOWER 80S. ONLY A SLIGHT CHC FOR SHOWERS/THUNDERSTORMS ACROSS FAR NRN COUNTIES. ON SATURDAY...MID/UPR LVL RIDGE AXIS IS FCST TO SHIFT OUT ONTO THE HIGH PLAINS...WITH LEE SFC TROUGH BEGINNING TO DEVELOP. UPR LVL PATTERN THEN TRANSITIONS TO MODERATELY FAST SOUTHWESTERLY FLOW. AS MOISTURE TRANSPORT STRENGTHS OVER THE WESTERN HALF OF THE CWA...ELEVATED THUNDERSTORMS AGAIN APPEAR POSSIBLE SATURDAY NIGHT. BEYOND...WX WILL REMAIN UNSETTLED AS UPPER RIDGE TO OUR SOUTH IS FLATTENED BY FAST MID AND UPPER FLOW ACROSS THE NRN PLAINS. FREQUENT RIDGE RUNNER DISTURBANCES WITH BE FAVORABLE FOR NOCTURNAL MCS DEVELOPMENT AND CONTINUED HEAVY RAINFALL THREAT AND POSSIBLE FLASH FLOODING. SEVERE CONVECTIVE THREAT WILL BECOME BETTER DEFINES AS THE DAYS APPROACH. && .AVIATION... CIGS HAVE LIFTED TO VFR CONDITIONS OVER A MAJORITY OF THE REGION...WITH THE EXCEPTION OVER FAR NORTH CENTRAL NEBRASKA AND POINTS EAST WHERE MVFR CONDITIONS ARE PERSISTING WITH CIG HGHTS. IFR/MVFR AND ISOLATED LIFR CONDITIONS MAY BE POSSIBLE OVER THE REGION THIS EVENING AS STRONG TO SEVERE THUNDERSTORMS...SOME WITH VERY GUSTY WINDS...LARGE HAIL AND HEAVY RAINFALL TRACK ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. FLIGHT CONDITIONS WILL BE QUITE DANGEROUS NEAR THESE STORMS AND SHOULD BE WELL AVOIDED. AS THE CONVECTIVE SYSTEM MOVES EAST BY THE EARLY MORNING HOURS...VFR CONDITIONS SHOULD BE IN PLACE THROUGH FRIDAY. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR/13
Hazardous weather outlook, May 29, 3:46 PM CDT, 1 hour 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 346 PM CDT THU MAY 29 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-302100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 346 PM CDT THU MAY 29 2008 /246 PM MDT THU MAY 29 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS ALL OF WESTERN AND NORTH CENTRAL NEBRASKA LATE THIS AFTERNOON AND EVENING. THE GREATEST THREAT AREA FOR WIDESPREAD SEVERE WEATHER WILL BE ALONG AND EAST OF A LINE FROM NEAR HAYES CENTER...TO NORTH PLATTE...TO ARNOLD...TO BASSETT. IN THIS AREA VERY LARGE HAIL TO THE SIZE OF BASEBALLS...ISOLATED TORNADOES...DAMAGING WIND GUSTS...AND FLOODING RAINS ARE LIKELY. THIS IS A POTENTIALLY DANGEROUS SITUATION...PLEASE BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS AFTERNOON. AREAS WEST OF THIS LINE SEVERE THUNDERSTORM DEVELOPMENT SHOULD BE MORE ISOLATED TO WIDELY SCATTERED...WITH THE MAIN THREAT COMING IN THE FORM OF LARGE HAIL AND DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM CHANCES RETURN SATURDAY NIGHT THROUGH THURSDAY. LATER OUTLOOKS WILL REFINE DETAILS CONCERNING SEVERE THUNDERSTORM POTENTIAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED ACROSS MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA AND ARE ASKED TO REMAIN ALERT AND READY FOR ACTIVATION THROUGH THE EVENING HOURS. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE) 13
In the hours before
Local storm report, May 29, 4:24 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
424 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 15 SW STOCKVILLE 40.38N 100.59W
05/29/2008 E0.88 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, May 29, 4:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
434 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL 9 S CURTIS 40.50N 100.51W
05/29/2008 M1.50 INCH FRONTIER NE TRAINED SPOTTER
&&
CARMELLocal storm report, May 29, 4:35 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
435 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM FLASH FLOOD 9 S CURTIS 40.50N 100.51W
05/29/2008 FRONTIER NE TRAINED SPOTTER
FLASH FLOODING REPORTED BY SPOTTER AT THIS LOCATION WITH
ALREADY SATURATED GROUND FROM PRIOR STORMS.
&&
CARMELLocal storm report, May 29, 5:01 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
501 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 27 S AINSWORTH 42.16N 99.86W
05/29/2008 E0.88 INCH BROWN NE PUBLIC
&&
MBYRDLocal storm report, May 29, 5:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NORTH PLATTE NE
503 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 AM FLASH FLOOD PAGE 42.40N 98.42W
05/29/2008 HOLT NE CO-OP OBSERVER
WATER REPORTED OVER COUNTY ROAD S45A NORTH OF PAGE. ROAD
IS NOT PASSABLE BY AUTOMOBILE.
0505 AM FLASH FLOOD ONEILL 42.46N 98.65W
05/29/2008 HOLT NE CO-OP OBSERVER
WATER REPORTED OVER A GRAVEL COUNTY ROAD EAST OF ONEILL.
OBSERVER REPORTS 3.93 INCHES OF RAIN IN ONEILL.
0634 AM HEAVY RAIN ONEILL 42.46N 98.65W
05/29/2008 E4.00 INCH HOLT NE CO-OP OBSERVER
COOP OBSERVER REPORTED HIGHWAY 108 FROM ONEILL TO 15
MILES EAST TRAVEL IS NOT RECCOMMENDED DUE TO WATER OVER
THE ROADWAY.
0240 PM HAIL 12 S HAYES CENTER 40.34N 101.02W
05/29/2008 E0.75 INCH HITCHCOCK NE PUBLIC
0300 PM HAIL 6 E HAYES CENTER 40.51N 100.91W
05/29/2008 E1.75 INCH HAYES NE LAW ENFORCEMENT
0314 PM HAIL 15 S MAYWOOD 40.44N 100.62W
05/29/2008 M1.75 INCH FRONTIER NE TRAINED SPOTTER
HAIL WAS STILL ONGOING AT TIME OF REPORT.
0325 PM HAIL 7 NE WELLFLEET 40.82N 100.64W
05/29/2008 E2.50 INCH LINCOLN NE PUBLIC
0326 PM HAIL 9 S CURTIS 40.50N 100.51W
05/29/2008 E1.00 INCH FRONTIER NE TRAINED SPOTTER
SHEETS OF HEAVY RAIN ALSO REPORTED BY TRAINED SPOTTER.
0327 PM HAIL 9 S CURTIS 40.50N 100.51W
05/29/2008 M1.75 INCH FRONTIER NE TRAINED SPOTTER
HAIL UP TO GOLF BALL SIZE LASTED FOR 10 MINUTES WITH
LOCALLY HEAVY RAIN.
0334 PM HAIL 4 W STOCKVILLE 40.53N 100.46W
05/29/2008 M1.00 INCH FRONTIER NE LAW ENFORCEMENT
0404 PM HAIL 8 NNE BRADY 41.13N 100.31W
05/29/2008 E1.75 INCH LINCOLN NE PUBLIC
0404 PM HAIL 15 SW STOCKVILLE 40.38N 100.59W
05/29/2008 E0.88 INCH FRONTIER NE PUBLIC
0410 PM HAIL 24 WNW OCONTO 41.27N 100.19W
05/29/2008 E1.00 INCH CUSTER NE PUBLIC
0432 PM HAIL 9 S CURTIS 40.50N 100.51W
05/29/2008 M1.50 INCH FRONTIER NE TRAINED SPOTTER
0432 PM FLASH FLOOD 9 S CURTIS 40.50N 100.51W
05/29/2008 FRONTIER NE TRAINED SPOTTER
FLASH FLOODING REPORTED BY SPOTTER AT THIS LOCATION WITH
ALREADY SATURATED GROUND FROM PRIOR STORMS.
0450 PM HAIL 27 S AINSWORTH 42.16N 99.86W
05/29/2008 E0.88 INCH BROWN NE PUBLIC
&&
CARMELLocal storm report, May 29, 5:06 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
506 PM CDT THU MAY 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 6 SSW EUSTIS 40.58N 100.07W
05/29/2008 E1.00 INCH FRONTIER NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 11:06 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 39 min |
| May 29, 1:42 AM CDT | Flash Flood Warning | LBF | Holt, Rock | 4 hr |
| May 29, 9:05 AM CDT | Flash Flood Watch | LBF | Blaine, Boyd, Brown, Custer, Frontier, Garfield and 8 more | 18 hr |
| May 29, 10:34 AM CDT | River Flood Warning | LBF | Holt, Rock | 53 hr |
| May 29, 2:32 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 43 min |
| May 29, 3:09 PM CDT | Tornado Warning | LBF | Frontier | 51 min |
| May 29, 3:16 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln | 44 min |
| May 29, 3:45 PM CDT | Flash Flood Warning | LBF | Frontier | 6 hr |
| May 29, 3:46 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 44 min |
| May 29, 3:50 PM CDT | Tornado Warning | LBF | Frontier | 27 min |
| May 29, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 52 min |
| May 29, 4:19 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes | 56 min |
| May 29, 4:26 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 49 min |
| May 29, 4:48 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| May 29, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 32 min |
| May 29, 5:13 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown | 47 min |
| May 29, 5:22 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Loup, Rock | 38 min |
| May 29, 5:41 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt, Keya Paha, Rock | 22 min |
| May 29, 5:45 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 45 min |
| May 29, 5:48 PM CDT | Flash Flood Warning | LBF | Holt | 6 hr |
| May 29, 5:50 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 40 min |
| May 29, 5:59 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Loup, Rock | 46 min |
| May 29, 6:31 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.